Jump to content
CrazyBoards.org

Not How Much, But Where


Recommended Posts

Has this happened to you?

My weight's still fine, touch wood, but I have an unmistakable beer gut.  Apple shape.  Hips and waist = only about four inches' difference.  Live in fear of being asked when I am due.  This despite reasonably careful eating and no booze and Pilates twice a week for almost a year.

So, does meds fat (lithium, low-dose Seroquel) get deposited in a different place?

Does retained water?

Is it middle age?  The wages of giving birth to giant babies?

Will recommitment to cardio knock it back?  Or an extremely restrictive diet?

Or should I just gracefully accept the Rolie Polie Olie look?

sg

--fondly remembering Heroin Chic, despite knowing perfectly well that she shouldn't.

Link to comment
Share on other sites

I don't know if returning to cardiovascular exercise will knock your weight back down, but it will probably make you feel better, have more energy (eventually), and make you healthier. Probably worth it anyway. I feel like crap myself if I neglect it for long.

I have the impression that people who do a lot of cardio stuff look better whether they are heavy or not.

Link to comment
Share on other sites

Hmmm.  You could be on to something here.  My most recent med-related weight gain, from Remeron, was all in my stomach, like right under my boobs.  Yes, I look pregnant.  No booze either, and yoga twice a week.

We know that stress causes weight gain in the middle, like you desribe, so it's not improbable that different meds have different weight-gain profiles.

Link to comment
Share on other sites

Squirlygirl,

the same thing has happened to me. I used to be pear shaped and now I am apple shaped. Of course, some of the health information says that being apple shaped can put some people at a greater risk for heart disease, and other medical problems. But I think I have also heard that they are some people who are in good cardiovascular and general health despite changing fruit categories.

I have never encountered the apple shape myself until I gained weight from meds. But not to my credit, I do not exercise now either.

Link to comment
Share on other sites

Well when I was on zyprexa I had terrible sugar cravings and ate heaps (like full on binges).  I still have a weight problem (5'7" and 180pounds) and I am hourglass shaped.

Mind you I excercise alot (kinda a good excuse to eat more) and just went for my black belt grading in kickboxing.  So I am fit just fat.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...